Couldn't find what you looking for?

TRY OUR SEARCH!

I recently had out patient surgery and I am taking an antibiotic and one of the directions says to take it with lots of water and don't lie down for 30 minutes afterward. I was also taking a pain medicine that causes you to get sleepy. I asked my doctor when I should start taking the antibiotic because of the conflicts. She told me I should start right away and not to worry about the 30 minutes. I did and since I took the first pill it has felt like I have a pill stuck in my lower esophagus/upper chest. It hurts everytime I swallow (food, drink, saliva, etc) or take a deep breath. Does anyone know anything I can do to make it go away? Or at least soothe it? I have tried looking online for irritated espohagus, but everything is about acid reflux and that's not what this is. Yesterday was Thanksgiving, the biggest eating day of the year, and every bite of delicious food hurt so bad!!

Loading...

I've recently went through a bad situation in which I accidently swallowed Colorox (bleach) that my girlfriend put in a watter bottle. Make a long story short-my esophagus got irratated. My symptoms were: feeling a lump in my throat, constant clearing of the throat, food feeling like it was getting stuck in my throat, and feeling like i wanted to burp but it always got stuck in my throat. This is what I tried that so far has lessen my symptoms. One, Aloe Vera juice soothes the esophagus and gargling with it helps too. Second, warm liquids allow decrease inflamation. Third, when eating keep your mind on something else. Sometimes, the more you think about it the worse it gets. I'm still dealing with some swallowing problems but these things I've mentioned has helped. Let me know how it goes.
Reply

Loading...

Hunter,

Did you ever figure out what to do about this pain? I'm having the exact same pain from swallowing a pill. If you know what will help please e-mail me at **********.
THANKS!

**edited by moderator ** e-mails not allowed **
Reply

Loading...

all i want to say is did anybody find out wut was wrong, because i am going through the same thing...
Reply

Loading...

I have had the same symptoms and it is definitely reflux. I didn't think I had reflux but it was. My only symptom at first was feeling "like I couldn't eat". Talk about a vague symptom... they aren't lying on TV when they say you can have it and not know.

Medicines, especially NSAIDs and antibiotics can be very rough on your stomach. Unless directed otherwise, never take medicine without food. Avoid lying down after taking medicine. And please, if it specifically says not to lie down, be sure not to. Even if you haven't had reflux, medicines can cause you to have a "flare up" of it, irritating your esophagus.

I have had that same feeling of food/pills being stuck in my throat. It is just irritation. If it makes you feel better, you can ask the pharmacist if you can crush your pills. That way when it feels "stuck," you know that there is nothing to be stuck. I regularly take one of my pills this way.

Even if you don't think it is reflux... Reflux is by far the most common way to irritate your esophagus. So I would recommend trying some cheap generic Zantac. Prilosec will cost you more but is more convenient. Either one will give your esophagus time to heal. I would suggest giving the cheap Zantac a try, if it helps some, then you have reflux. You can always buy some better reflux medicine or see your doctor, if the Zantac helps but isn't enough to make you feel better again.

One more note, fatty foods aggravate reflux. My GI doc said to never eat fast food for that reason. Also, I have found caffeine and dairy to bother my reflux (but the latter is due to lactose intolerance).

Good luck!
Reply

Loading...

I had plates and screws put in my neck and I thought that might be the reason I can't swallow, but am told it is not. When I swallow food no matter how much I chew it gets stuck, meds get stuck as does a simple drink of water. It is progressively getting worse!! Going to the doctor is not an option as the company I worked for just moved out of state and took my health insurance with them. So I am getting a little panicked. I have had acid reflux since I was young it runs in the family. Any ideas?
Reply

Loading...

If it's swallowing problems you're having, see a speech-language pathologist. I know what you are thinking, they help kids say their sounds, but that is only a little part of their scope of practice. They also deal with swallowing disorders, or dysphagia. Also, if money, and health insurance is a problem, find a local university that has a graduate program in speech-language pathology (a.k.a. communicative disorders, speech and hearing science, etc...). Universities charge little to no fees for services. You will work with graduate students, but don't worry, they are very knowledgable and always being watched by a supervisor, who by the way is a doctor. I hope that helps....let me know if you have any questions.
Reply

Loading...

I had this pain, it felt like the pill was stuck in my throat and it turned out to be a rare reaction to Doxycycline that causes irritation in the esophagus. I stopped the antibiotic and all was well.
Reply

Loading...

I am on Doxyxycline and Bactrum and I had been throwing up... Doctor wanted me to take them both at the same time every day, no food! I wasnt keeping anything down so I started alternating times. Now Im down to just a few days left on the doxy and I took one the other night and went to sleep and ever since I feel like there is something in my esophagus. I can hardly eat, it doesnt go down. If I manage to burp, up comes the food. Its painful and I have a lot of pain in my chest.
Reply

Loading...

Ive always had problems swalllowing (dont worry im not a spitter, ;-) haha). About once a month on average a foreign body (pills, food) will get stuck. Ive choked twice, thank god someone was home.
Ive gone for tests, nothings wrong. Ive come to the conclusion that because I dont drink much fluids like i should, it makes it harder for digestion to occur. Your digestive track needs to secrete mucous and all that good stuff for everything to easily pass. When dehydrated... well you know, no lubrication. So maybe that could be a problem.
I have currently been taking an antibiotic for about a week. Well last night i took it, it got stuck, but i was able to breath and function or whatever. I went to bed and woke up in slight pain and irritation. I assume the antibiotic dissolved in my throat and thats why it is irritated. It went away a week later. Maybe thats why the bottle says drink plenty of water!
Reply

Loading...

i have the same pain so i looked it up...so try this eat soft foods to 2 to 3 days...dont eat spicy or acidic foods, dont drink alcohol, coffee or soft drinks for at least 2 days...drink water after every meal...avoid lying down for three hours after eating ANYTHING
Reply

Loading...

So within the last month I have really noticed, after I eat I have a feeling as if something is pushing on my eshopagus, I have a heavy feeling in my chest and seem to swollow alot getting hicups and when I try to burp because of all the air im sucking in the food I just consumed just wants to come up. Sorry for the graphics, not sure how else to explain it. It does not hurt at all, just feels like someone is pushing on my throat. It can last for hours. It does not happen everytime I eat, I just happened to notice its happening more often. I find myself slightly panicy when this happens. I thought maybe I was just eating to fast, or to big of bites. Im reading alot of the acid reflux. I have no pain, just a small shortness of breath and feeling as if I have something big stuck in my throat. Any suggestions?
Reply

Loading...

I have been taking Doxy for over a week and this same experience just happened. I think I didn't drink enough water and then went right to bed.
Coffee and alcohol aggravate it. Ice cream works well :-)
Also, has anyone tried antacids? Like tums?

They seem to help.
Just read up on when it is safe to take them in between your antibiotic schedule.
Reply

Loading...

I was taking Doxycycline for around 18(ish) days and I missed a whole day (2 pills) of my scheduled meds intake. A day later, when I started back on the Doxy, it felt like the pill got stuck in my chest. After a some hours I felt like I was going to die, my throught was so sensitive to the swallowing of my own spit - like the burn you get in your chest from a shot of cheap whiskey. Anyway, I came on here and determined it was from the Doxy since other people have had the same issue. I just wanted to let other people know that the same thing happened to me, and I've entrusted my health in the hands of your medical experience(...)
-thanks.
Reply

Loading...

I am having the same problem!!!! I was taking doxy, took the pill and went to bed. Now for the past week I feel like there is something in my esophagus. Swallowing liquid and foods hurt, and occasionally even laughing. I can point to a specific part of my back when I swallow that hurts, which I'm assuming is the left side of my esophagus. Going to the doctor in 2 days, the closest appt. Tried pedcid, that did nothing. This has got to go away, it constantly feels like something is in my lower throat.. Like when when you eat something, and it didn't go down right. Well I've had that feeling for a week.. yuck.
Reply

Loading...